Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes constant tiredness?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2565 Questions
Question
I am a 34-year-old female, overweight, BMI of 30. I’m a mom of two. I had one early miscarriage. I am on the following medications for the following conditions:
- Synthroid 88 mcg five days a week, 75 mcg two days a week for hypothyroidism with a multinodular thyroid, but most recent ultrasound showed no change in nodules three years after first diagnosis. TSH was 1.78 in May 2014.
- Spironolocatone 50 mg daily for cystic acne and hirsutism.
- Retin A. Doesn’t do anything for the cystic acne, but works okay on “plain” acne (black heads, small white bumps).
- Topamax 50 mg daily for chronic migraine prevention.
- Amitriptyline 50 mg at bedtime for migraine prevention.
- Fioricet one tablet as needed (though I take at least one almost daily) for migraine.
- Amerge 2.5 mg as needed for migraine.
- HCTZ whatever the lowest dose is every other day for two weeks before my period for fluid retention.
My headaches are almost always associated with neck pain. I also get a monthly hormonal headache on Day 1 of my menstrual cycle like clockwork. Other current symptoms include fatigue, always cold (feet regularly turn cold and white), dry skin everywhere but my face where it is extremely oily, acne, both cystic and “normal,” diarrhea, bloating, headaches.
At my last appointment with my endocrinologist, I showed him an odd bruising pattern I had on the inside of my upper arm, in that place that never sees the sun. It was a collection of small bruises which looked like the dots on dominos. I just woke up with them and didn’t remember any trauma. I also bruise very easily and tend to have a lot of bruises at any given time all over the place and in odd places, though I can never remember where I got them. I’m also very tired all the time no matter how much or how little I sleep, and I have difficulty concentrating.
Because of my medications and bruising, my endo started following CBC with differentials, and the most recent time, he mentioned my lymphocytes being high, so I’m having it repeated in six weeks. However, he admitted to not being sure of what, if anything, it means. I can access all my lab results online, so I went back and accessed my previous results which I attached. Rather than let my imagination run wild, I thought maybe some insight from this forum would be helpful to me.
I have tested negative previously for ANA, celiac, and rheumatoid factor (my mother suffered from RA).
I previously had a consultation with a hematologist after the birth of my second child. During pathologic examination of the placenta, incidentally noted was what my OB described to me as a bunch-of-grapes type of blood clot. It had no effect on the baby, and a panel drawn to check for clotting disorders showed I am heterozygous for MTHFR, hence the hematology consult. He said heterozygous was of no concern and the placental clot was probably just due to chance.
I’m just tired of being tired, and one time one thing will be off on my blood work, and then we re-test it and that one thing is back to normal, but something else is off. I’m tired of all of it and thought maybe someone from a different specialty could either tell me yes, something looks off, or no, you are fine, get on with life already.
Posted Mon, 18 Aug 2014 in Blood Disorders
 
 
Answered by Dr. Robert Galamaga 30 hours later
Brief Answer:
Considerations

Detailed Answer:
Hello and thank you for submitting the question and providing the detailed background information.

I did review all your blood count results. What was elevated was the percentage of lymphocytes noted in your complete blood count.

The next logical step would be to see what you're absolutely beside count is. You're absolute lymphocyte count is well within the normal range. I suspect this was a laboratory fluctuation which can happen from time to time. It does not appear that you have any primary methodological disorder.

at the same time I am very sorry to hear that you have significant fatigue. I hope at some point your physicians can find someway to slowly improve your energy level which will subsequently improve your quality of life.

There is no evidence of anemia. Your clotting factors appear to be adequate as your coagulation results appear normal as well.

it is possible that some of the medications that you have been taking my contribute to some degree of fatigue. I think it would be important for you to sit down with the doctor and review every single medication that you take on a daily basis to see if there was a possible interaction or if you're sensitive to one of the medications which might contribute to your fatigue.

Sometimes it might be reasonable to see a second opinion physician who can review all of your medical history medications and provide a fresh opinion regarding what is going on.

in a general sense at this point my recommendation would be for you to pursue a very active lifestyle with exercise at least three or four days per week. Along with this it would be critically important that you maintain a very adequate and well-balanced diet. It might be reasonable to invest in consultations with a nutritionist or physical therapist or personal trainer to help achieve these goals as I firmly believe these are integral in supporting and encouraging optimal health.

Thank you again for sending your question and for sharing your healthcare concern.

Dr. G
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor